MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX25 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX25 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Healthcare professional - unknown.Occupation - others.Pma/510(k)- k130520.The actual sample was discarded by the user facility; therefore, an evaluation of the actual device was unable to be performed.Review of the provided pump record obtained the following findings" · the circulation conditions (blood flow rate, gas flow rate, and fio2) were the same at 14:50 and at 15:50, though at 14:50, svo2 was 82% and pao2 was 23.9, at 15:50, svo2 was 89% and pao2 had decreased to 15.9.· the lowest po2 was 10.8 at 16:50.The next measurement performed at 17:20 indicated that pao2, svo2 and paco2 had increased.Np °c at 17:20 was logged as 36.7°c.In the event section of the record, it was stated that cooling started at 17:18.From this, it was considered that the patient's o2 consumption decreased leading to increasing svo2.In addition, when the blood temperature decreased, the removal of co2 became difficult, leading to increasing paco2 accordingly.· the blood temperature was found to have decreased to 32.9°c at 17:35, and then increased at 17:50.At that moment, pao2 and svo2 was found to have decreased.Review of the manufacturing record and the product-release judgement record of the involved product/lot# combination confirmed there was no anomaly in them.A search of the complaint file found no similar report from the same facility regarding the involved product code/lot# combination.From the investigation results, no anomaly was found in the manufacturing records.Since no actual sample was available, close analysis could not be performed, the definite cause of occurrence could not be determined.From the pump record, in which it was logged that pao2 was low before the rewarming started, one of possible causes was inferred to be a combination of the wet lung phenomenon compromising the gas exchange performance and the change in pao2 due to the change in the patient's temperature.Ifu states: "upon patient rewarming, adjust o2 concentration, gas flow rate and blood flow rate by increasing them as needed based on an increase in patient's metabolism.Failure to adjust the gas supply and the blood flow rate appropriately may cause insufficient o2 supply needed or the amount of the patient's gaseous metabolism.- during circulation, always carefully monitor the patient blood condition and the oxygenator gas exchange performance.If gas exchange performance deteriorates, temporarily raise the gas flow rate to flush the inside of the fiber and try to recover performance.- the gas flow rate for flushing is 20 l / min, the time is 10 seconds.If the performance does not recover immediately, it is considered to be caused by plasma leak.Therefore, replace this product with a new one without repeating the flush." (b)(4).
 
Event or Problem Description
The user facility reported that the patient had been on bypass for five hours with no unusual incidents however the po2 was extremely low on rewarming eventually resulting in a po2 of 7mmhg with an fio2 of 100%.The case was quite complex and unique which required an extracorporeal membrane oxygenation (ecmo) machine in theatre which the patient was placed onto with no harm occurring (it was always the plan to initiate extracorporeal membrane oxygenation (ecmo)).It was not necessary to re-establish cardiopulmonary bypass.There was no need for medical intervention and the procedure was performed as intended.The oxygenator was not replaced as we went onto extracorporeal membrane oxygenation (ecmo) as planned.There was no additional impact on the patient as a result and the patient was not harmed.The procedure outcome was not reported.

Brand Name
CAPIOX FX25 OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key15036809
Report Number9681834-2022-00133
Device Sequence Number12046935
Product Code DTZ
UDI-Device Identifier04987350701022
UDI-Public04987350701022
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberN/A
Device Catalogue NumberCX*FX25RE
Device Lot Number220131
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Initial Report FDA Received Date07/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age21 YR
Patient SexFemale
Patient Weight65 KG